KEVIN R. BROWN, PHARM. D.; B. JOSEPH GUGLIELMO, PHARM. D.; VINCENT G. PONS, M.D.; RICHARD A. JACOBS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A "disulfiram-like" reaction has been associated with certain new cephalosporins including moxalactam (1-5). This case report shows the serious nature of the reaction in a hospitalized patient who was receiving moxalactam and elixir of theophylline.
A 75-year-old man had surgery for removal of an infected aortofemoral bypass graft and revascularization. The surgery was well tolerated but the postoperative course was complicated by several episodes of acute respiratory insufficiency needing intubation, recurrent sepsis, and acute tubular necrosis. After one septic episode, moxalactam was started. After 6 days of therapy, the patient was markedly improved. He requested and received
BROWN KR, GUGLIELMO BJ, PONS VG, et al. Theophylline Elixir, Moxalactam, and a Disulfiram Reaction. Ann Intern Med. 1982;97:621–622. doi: https://doi.org/10.7326/0003-4819-97-4-621_2
Download citation file:
Published: Ann Intern Med. 1982;97(4):621-622.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use